Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 14, 2012, 7:02 PM EDT for 4 counties in Georgia. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2012, 7:02 PM EDT (23:02 UTC)
- Expired
- Aug 14, 2012, 8:15 PM EDT
- In force
- 73 min
- Issued by
- NWS Columbia, SC
Counties Burke County, GA, Columbia County, GA, McDuffie County, GA, Richmond County, GA
The radar
The Charleston,SC radar (KCLX), 116 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003
WWUS82 KCAE 142302
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
702 PM EDT TUE AUG 14 2012
GAZ040-063>065-077-SCZ018-025-030-035-150015-
AIKEN-BARNWELL-BURKE-COLUMBIA-EDGEFIELD-LINCOLN-MCCORMICK-MCDUFFIE-
RICHMOND-
702 PM EDT TUE AUG 14 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...
MCDUFFIE...LINCOLN...BURKE...COLUMBIA...EDGEFIELD...MCCORMICK...AIKEN
AND BARNWELL COUNTIES THROUGH 815 PM EDT...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
DEARING TO 17 MILES SOUTHWEST OF WAYNESBORO...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELVEDERE...CLEARWATER...JACKSON...NORTH AUGUSTA...AUGUSTA...EVANS...
FORT GORDON...GROVETOWN...HARLEM...HEPHZIBAH...MARTINEZ...SARDIS...
THOMSON AND WAYNESBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
HEAVY RAINFALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3377 8212 3311 8159 3309 8160 3304 8154
3297 8165 3293 8182 3294 8188 3292 8196
3291 8208 3285 8213 3282 8228 3285 8232
3293 8228 3308 8230 3324 8225 3331 8234
3335 8255 3341 8255 3346 8260 3361 8265
TIME...MOT...LOC 2301Z 269DEG 23KT 3332 8233 3297 8221
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 14, 5:21 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 14, 5:21 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 521 PM EDT TUE AUG 14 2012 .SYNOPSIS... A WEAKENING COLD FRONT APPROACHING FROM THE WEST WILL EXTEND THROUGH THE FORECAST AREA WEDNESDAY. THE FRONT WILL BE EAST OF THE AREA THURSDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... UPPER LEVEL TROUGH CURRENTLY SWINGING INTO THE UPSTATE CREATING A FEW SHOWERS AND THUNDERSTORMS WITH A LINE OF THUNDERSTORMS FROM CENTRAL GA TO THE MS COAST. CLOUDS HAVE KEPT TEMPERATURES IN THE UPPER 80S TO AROUND 90 THIS AFTERNOON WHICH HAS RESULTED IN CONVECTION BEING KEPT TO A MINIMUM. WITH SOME ADDITIONAL FORCING AS THE TROUGH APPROACHES THERE IS A LOW CHANCE OF SHOWERS AND THUNDERSTORMS...HOWEVER WITH THE LOSS OF HEATING COVERAGE WILL KEEP POPS AT LOW CHANCE. SOME DEBRIS CLOUDINESS WILL LINGER ITO THE NIGHT WITH TEMPERATURES IN THE LOWER 70S FOR MOST LOCATIONS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... CONVERGENCE ASSOCIATED WITH THE FRONT SUPPORTS A CONTINUED CHANCE OF THUNDERSTORMS WEDNESDAY. DEEPER MOISTURE AND STRONGER CONVERGENCE SUPPORTS HIGHER POPS IN THE NORTHEAST PART. THE NAM INDICATES MODERATE INSTABILITY AND MID-LEVEL DRYING MAY AID DOWNDRAFTS. STRONG THUNDERSTORMS MAY OCCUR...MAINLY IN THE EAST AND NORTHEAST PART. THE THUNDERSTORM CHANCE SHOULD DIMINISH WEDNESDAY NIGHT AS THE WEAKENING FRONT SHIFTS FARTHER EAST AND DIURNAL COOLING OCCURS. THURSDAY AND THURSDAY NIGHT SHOULD BE DRY BEHIND THE FRONT. THE NAM AND GFS MOS ARE CONSISTENT WITH POPS LESS THAN 10 PERCENT. USED THE GUIDANCE CONSENSUS FOR THE TEMPERATURE FORECAST. && .LONG TERM /FRIDAY THROUGH TUESDAY/... EXPECT AN INCREASE IN MOISTURE FRIDAY ASSOCIATED WITH A PRE-FRONTAL TROUGH. THE GFS SHOWED THE COLD FRONT MOVING INTO THE FORECAST AREA SATURDAY AND STALLING. THE ECMWF ALSO INDICATED THE FRONT STALLING NEAR THE AREA BUT PLACED DEEPER MOISTURE FARTHER SOUTHWARD DURING MUCH OF THE PERIOD COMPARED TO THE GFS. THE GFS ENSEMBLE MEANS SUPPORTED POPS 20 TO 40 PERCENT WITH THE GREATEST CHANCE SATURDAY. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS EXPECTED TO DOMINATE THE PERIOD...WITH EARLY MORNING MVFR AT AGS/OGB. CLOUD COVER OVER THE TAF SITES HAS KEPT TEMPERATURES IN THE UPPER 80S TODAY RESULTING IN FEW SHOWERS. UPPER LEVEL TROUGH MOVING INTO THE UPSTATE COULD TRIGGER A FEW OVER THE NEXT COUPLE OF HOURS...HOWEVER WITH THE LOSS OF HEATING CELLS WILL REMAIN WIDELY SCATTERED. AS SUCH HAVE KEPT MENTION OF CONVECTION OUT OF TAFS. NEXT CONCERN WILL BE POTENTIAL FOR FOG...MAINLY AT AGS/OGB. ALTHOUGH THERE WILL BE A LOW LEVEL JET OVER THE REGION WITH LITTLE CLOUD COVER THE POTENTIAL FOR MVFR FOG REMAINS. HAVE REMAINED WITH MVFR FOG FOR AGS/OGB WITH NO MENTION ELSEWHERE. FOG WILL DISSIPATE WITH SUNRISE AND MIXING...WITH ALL SITES VFR FROM 14Z THROUGH THE END OF THE PERIOD. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED WEDNESDAY THROUGH SUNDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
In the hours before
Special weather statement, Aug 14, 7:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
702 PM EDT TUE AUG 14 2012
GAZ040-063>065-077-SCZ018-025-030-035-150015-
AIKEN-BARNWELL-BURKE-COLUMBIA-EDGEFIELD-LINCOLN-MCCORMICK-MCDUFFIE-
RICHMOND-
702 PM EDT TUE AUG 14 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...
MCDUFFIE...LINCOLN...BURKE...COLUMBIA...EDGEFIELD...MCCORMICK...AIKEN
AND BARNWELL COUNTIES THROUGH 815 PM EDT...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
DEARING TO 17 MILES SOUTHWEST OF WAYNESBORO...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELVEDERE...CLEARWATER...JACKSON...NORTH AUGUSTA...AUGUSTA...EVANS...
FORT GORDON...GROVETOWN...HARLEM...HEPHZIBAH...MARTINEZ...SARDIS...
THOMSON AND WAYNESBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
HEAVY RAINFALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3377 8212 3311 8159 3309 8160 3304 8154
3297 8165 3293 8182 3294 8188 3292 8196
3291 8208 3285 8213 3282 8228 3285 8232
3293 8228 3308 8230 3324 8225 3331 8234
3335 8255 3341 8255 3346 8260 3361 8265
TIME...MOT...LOC 2301Z 269DEG 23KT 3332 8233 3297 8221The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:17 PM EDT | Severe Thunderstorm Warning | CAE | Burke, Columbia, McDuffie, Richmond | 43 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.